Alert archive / Ohio / Flash Flood Warnings in 2007

Flash Flood Warning 23, NWS Northern Indiana

August 22, 2007Allen County, Ohio

NWS Northern Indiana issued this flash flood warning at Aug 22, 2007, 8:50 AM EDT for Allen County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 22, 2007, 8:50 AM EDT (12:50 UTC)
Expired
Aug 22, 2007, 11:45 AM EDT
In force
3 hr
Issued by
NWS Northern Indiana
Area
Whole counties

County Allen County, OH

The radar

The Northern Indiana radar (KIWX), 149 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 9:08 AM EDTFLASH FLOODLima, OHNUMEROUS ROADS CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 221253
FFWIWX
OHC003-221545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 AM EDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALLEN COUNTY IN WEST CENTRAL OHIO

* UNTIL 1145 AM EDT

* AT 846 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER SOUTHEAST ALLEN COUNTY     
  OHIO MOVING EAST AT 25 MPH. RADAR INDICATES 2 TO 4 INCHES OF RAIN  
  HAS FALLEN OVER ALLEN COUNTY OHIO BETWEEN 3AM AND 9AM. 
  RUNNOFF FROM THESE STORMS WILL RESULT IN FLASH FLOODING OVER       
  PORTIONS OF ALLEN COUNTY OHIO LATE THIS MORNING. IN ADDITION...    
  MORE THUNDERSTORMS WERE DEVELOPING OVER NORTHEAST INDIANA WHICH    
  MAY MOVE INTO ALLEN COUNTY OHIO LATER THIS MORNING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WESTMINSTER...YODER...SLABTOWN...ROUSCULP...ROCKPORT...KEMP...
  HUME...GOMER...CONANT...LIMA...LAFAYETTE...HARROD...FORT SHAWNEE...
  ELIDA...CAIRO...BLUFFTON AND BEAVERDAM

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4064 8410 4065 8411 4065 8419 4066 8423
      4068 8423 4068 8429 4085 8424 4086 8411
      4090 8410 4091 8387 4064 8388
TIME...MOT...LOC 1250Z 180DEG 0KT 4063 8400

$$
2 follow-up statements
000 
WGUS73 KIWX 221405
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 AM EDT WED AUG 22 2007

OHC003-221545-
ALLEN OH-
1000 AM EDT WED AUG 22 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR
ALLEN COUNTY IN WEST CENTRAL OHIO...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTMINSTER...YODER...SLABTOWN...ROUSCULP...ROCKPORT...KEMP...HUME...
GOMER...CONANT...LIMA...LAFAYETTE...HARROD...FORT SHAWNEE...ELIDA...
CAIRO...BLUFFTON AND BEAVERDAM.

THUNDERSTORMS HAVE MOVED OUT OF THE AREA THIS MORNING... HOWEVER... 
POLICE REPORT THAT RUNOFF FROM THE HEAVY RAIN EARLIER THIS MORNING 
WAS CONTINUING TO CAUSE FLOODING AND NUMEROUS ROADS WERE CLOSED IN 
THE AREA. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4064 8410 4065 8411 4065 8419 4066 8423
      4068 8423 4068 8429 4085 8424 4086 8411
      4090 8410 4091 8387 4064 8388
TIME...MOT...LOC 1400Z 180DEG 0KT 4063 8400

$$
000 
WGUS73 KIWX 221554
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1150 AM EDT WED AUG 22 2007

OHC003-221600-
ALLEN OH-
1150 AM EDT WED AUG 22 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR ALLEN COUNTY IN WEST
CENTRAL OHIO...

HEAVY RAINFALL HAS MOVED OUT OF THE AREA THIS MORNING. POLICE 
REPORTED THAT NUMEROUS ROADS WERE CLOSED DUE TO FLOODING IN THE 
COUNTY EARLIER THIS MORNING. THIS FLOODING WILL CONTINUE TO 
GRADUALLY RECEDE. HOWEVER... THE RUNOFF FROM RECENT HEAVY RAINFALL 
WILL RESULT IN CONTINUED FLOODING ALONG RIVERS IN THE AREA INCLUDING 
THE AUGLAIZE... SO MOTORISTS MAY CONTINUE TO ENCOUNTER FLOODED 
ROADWAYS NEAR THE RIVER AND ITS TRIBUTARIES. DO NOT TRY TO DRIVE 
THROUGH FLOODED ROADWAYS. 

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4064 8410 4065 8411 4065 8419 4066 8423
      4068 8423 4068 8429 4085 8424 4086 8411
      4090 8410 4091 8387 4064 8388
TIME...MOT...LOC 1405Z 180DEG 0KT 4063 8400

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 8:10 AM EDT, 40 minutes earlier.

Area forecast discussion, Aug 22, 8:10 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 AM EDT WED AUG 22 2007

.AVIATION...
EXPECTING STRATUS AND FOG TO MIX OUT THIS MORNING WITH GENERALLY VFR
CONDITIONS THE REST OF THE PD. SCT TSRA EXPECTED TO DVLP OVER THE
AREA THIS AFTN/EVE BUT DUE TO UNCERTAINTY OF TIMING JUST HAVE CB
QUALIFIER IN TAFS ATTM. EXPECT BRIEF MVFR/IFR CONDITIONS IN THE
STORMS.

&&

.PREV DISCUSSION...
SHORT TERM...

TODAY AND TONIGHT.

SOME DELAY IN MORNING PACKAGE DUE TO LAST SECOND MONITORING OF
UPSTREAM CONVECTION.

CONTINUED CHALLENGING FORECAST AS OVERALL PATTERN UNDERGOES LITTLE
CHANGE OVER THE NEXT 24 HOURS AND BEYOND. STATIONARY BOUNDARY
REMAINS DRAPED ACROSS THE AREA. SFC THETA E RIDGE HAS BEEN IN PLACE
NW TO SE ACROSS THE AREA WITH NEW CONVECTION FIRING ALONG IT AS
ISENTROPIC LIFT INCREASES IN RESPONSE TO RAMPING UP OF LLJ. ACTIVITY
HAS BEEN BELOW SEVERE LIMITS MAINLY CAUSING HVY RAIN AND ADDITIONAL
CONCERNS FOR FLOODING FROM ALLEN COUNTY IN INTO NW OHIO. AS HAS BEEN
THE CASE THE PAST FEW MORNINGS THIS ACTIVITY SHOULD DIMINISH AROUND
OR EITHER SIDE OF 12Z. WILL LIKELY HANDLE WITH PRE 1ST PERIOD
MENTION.

THEN MAIN FOCUS TURNS TO LARGE AREA OF STORMS EXTENDING FROM CNTRL
WI SW INTO IOWA AND NW ILLINOIS. PERSISTENT AND STRONG BOW ECHO
CONTINUES TO RACE EAST AND NE THROUGH WISCONSIN AND POSES NO THREAT
TO THE AREA. HOWEVER...SOUTHER FLANK OF THIS LINE HAS BEEN EXPANDING
AND INTENSIFYING OVER THE PAST HOUR. ACTIVITY SHOULD CONTINUE TO
DEVELOP S WITH THE ENTIRE SOUTHERN PART EVENTUALLY TURNING MORE SE
WITH TIME BRINGING THIS INTO THE CWA. LEADING EDGE COULD BEGIN TO
AFFECT NW PARTS OF THE CWA AS EARLY AS THE 12Z TIME FRAME. AGAIN
MAIN THREAT WOULD BE HEAVY RAINFALL...WHICH WILL ONLY ADD TO
INCREASINGLY DANGEROUS CONDITIONS IN SOME AREAS. IF SUFFICIENT
HEATING CAN TAKE PLACE TODAY RISK FOR SEVERE STORMS...MAINLY WITH
WIND THREAT...WOULD INCREASE. SEVERAL BOUNDARIES LIKELY TO BE LEFT
AROUND THE AREA FROM CURRENT CONVECTION IN ADDITION TO THE
STATIONARY BOUNDARY ALREADY IN PLACE. THINK THIS AFTERNOON AND
EVENING STANDS A DECENT CHANCE OF SEEING SCT STORMS POPPING IN AREAS
THAT ARE NOT AFFECTED BY THE ABOVE MENTIONED MCS. MAY BE A LAST
SECOND CALL...BUT WILL LIKELY GO WITH CHC POPS IN NW AREAS FIRST FEW
HOURS OF THIS AM AND THEN CONTINUE WITH SCT POPS ALL AREAS INTO THIS
EVENING. TONIGHT...COULD SEE A REPEAT OF REDEVELOPMENT OVERNIGHT
DEPENDING ON EXACT LOCATION OF BOUNDARY.

IN TERMS OF TEMPS...TRICKY FORECAST WITH LARGE SPREAD IN TEMPS
POSSIBLE. SOME GUIDANCE TAKES HIGHS CLOSE TO 90 IN PARTS OF THE
AREA. WHILE NOT BEING RULED OUT THINK HIGH CLOUDS WILL HELP KEEP
TEMPS DOWN SOMEWHAT. HAVE LEFT HIGH TEMPS AS IS. NO CHANGES FOR
TONIGHT.

LONG TERM...
LTL CHG FM PRIOR THINKING ESP IN LIGHT OF CONTD MISERABLE MODEL
PERFORMANCE W/FINER MESOSCALE DETAILS. LG SCALE PATTN OF AMPLIFIED
TROUGH ACRS SRN CANADA OVERTOP BROAD...FLAT RIDGE ACRS SRN US IDEAL
FOR CONTD STORMY PATTN ACRS MIDDLE OF THE CONUS.

AGAIN AS LAST NIGHT...SHRT TERM CONVECTIVE TRENDS/EVOLUTION WILL
DICTATE ADDITIONAL STORM POTENTIAL THU ESP W/SUBSEQUENT UPSTREAM MCS
GENERATION TAKING PLACE AGAIN THIS AFTN/EVE AND PUSHING EWD
TONIGHT...MUCH LIKE THIS MORNING...AND MODULATE QUASI-STATIONARY
FNTL ZONE FURTHER SOUTH. PREFER LG SCALE FTRS AS DEPICTED BY NAM
WHICH POINT IN THIS SAME DIRECTION. BY FAR THE GREATEST CONCERN IS
POTENTIAL FOR ADDNL HEAVY RAIN W/NEAR RECORD FLOODING OCCURRING OVR
NW OH ALTHOUGH BTR FOCUS AT THIS POINT LOOKS TO BE ACRS NW HALF IN
CLOSER PROXIMITY TO FNTL ZONE.

MUCH THE SAME SCENARIO AGAIN FRIDAY ALTHOUGH SLOW AMPLIFICATION OF
TROUGH ACRS SRN CANADA SUGGESTS A GREATER DIURNAL FAVORING FOR
CONVECTIVE DVLPMNT HERE AS OPPOSED TO UPSTREAM AND WOULD IMPLY A
RISK FOR A SVR STORMS FRI AFTN/EVE.

OTHERWISE A BLEND OF NAM/GFS PREFERRED SAT TO ACCOUNT FOR TIMING
DIFFERENCES OF SFC CDFNT AND MAINTAINS GREATER DEGREE OF CONTINUITY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM/UPDATE...FISHER
LONG TERM....HOLSTEN
AVIATION...JT
Hazardous weather outlook, Aug 22, 5:23 AM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
523 AM EDT WED AUG 22 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-230930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
523 AM EDT WED AUG 22 2007 /423 AM CDT WED AUG 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A LINE OF THUNDERSTORMS OVER NORTHEAST ILLINOIS WILL MOVE THROUGH
NORTHWEST INDIANA AND SOUTHWEST MICHIGAN THIS MORNING. WIND GUSTS
TO 40 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH THIS LINE OF STORMS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE AREA
LATER THIS AFTERNOON WITH HEAVY RAINFALL AND GUSTY WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...THURSDAY
AFTERNOON THROUGH FRIDAY NIGHT. IN ADDITION THE THREAT FOR LOCALLY
HEAVY RAINFALL WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR
TONIGHT...BUT REPORTS OF FLOODING WOULD BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-230930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
523 AM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A LINE OF THUNDERSTORMS OVER NORTHEAST ILLINOIS WILL MOVE THROUGH
NORTHWEST INDIANA AND SOUTHWEST MICHIGAN THIS MORNING. WIND GUSTS
TO 40 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH THIS LINE OF STORMS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE AREA
LATER THIS AFTERNOON WITH HEAVY RAINFALL AND GUSTY WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...THURSDAY
AFTERNOON THROUGH FRIDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 22, 8:43 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
843 AM EDT WED AUG 22 2007

MIZ081-OHZ001-002-004-005-221315-
DEFIANCE-FULTON-HENRY-HILLSDALE-WILLIAMS-
843 AM EDT WED AUG 22 2007

...SPECIAL WEATHER STATEMENT...

AT 841 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
PIONEER TO BRYAN...MOVING EAST AT 30 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH INCLUDE...NEY...WALDRON...PRATTVILLE...WEST
UNITY...EVANSPORT...FAYETTE...ZONE AND ELMIRA.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:38 AM EDTFlash Flood WarningIWXVan Wert3 hr
Aug 22, 7:38 AM EDTFlash Flood WarningIWXPutnam3 hr

Nearby

Flash Flood Warnings in Ohio, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.